Psycho-Babble Medication Thread 1041160

Shown: posts 1 to 3 of 3. This is the beginning of the thread.

 

Buspirone.... cumulative effectiveness.... HELP!!!

Posted by schleprock on March 26, 2013, at 21:55:55

I'm still trying to get off of buspirone, since it's causing mildly unbearable anxiety/agitation when I take it (even after my first daily dose of 2.5mg)

My Pdoc recently said, now I can't imagine the exact terms, was that the anxiety could be due to not taking a high enough dosage (I've never been on more than 5mg 2x daily), and that this was disrupting the "reuptake" (not the exact term, he actually used some term I've never heard before, but that's the best I can do.) Something like the paradoxical anxiety being expected because the process is only being half-completed (he stated that the therapeutic dosage was 60mg) This was in response to my suggestion that the anxiety may be due to excess serotonin produced in conjunction with 150mg of nortriptyline.

I'm not sure what to do. If increasing the buspirone were to amplify the anxiety, the effects would be disasterous, and the task of getting off the drug made that much harder. And things are hard indeed so far since decreasing the dose by about 25%.

Does anyone have enough experience with buspirone to help sort this all out? SLS? Phil? Cam? LOU?????

 

Re: Buspirone.... cumulative effectiveness.... HELP!!! schleprock

Posted by Phillipa on March 26, 2013, at 23:07:05

In reply to Buspirone.... cumulative effectiveness.... HELP!!!, posted by schleprock on March 26, 2013, at 21:55:55

None of above. Call the doc back and ask him what he meant. Sounds like he was talking in riddles. Phillipa

 

Re: Buspirone.... cumulative effectiveness.... HELP!!! schleprock

Posted by SLS on March 26, 2013, at 23:43:54

In reply to Buspirone.... cumulative effectiveness.... HELP!!!, posted by schleprock on March 26, 2013, at 21:55:55

Buspirone has a metabolite known as 1-PP (1-pyrimidinylpiperazine). 1-PP acts like Remeron in that it raises norepinephrine levels via NE alpha-2 autoreceptor antagonism early in treatment. Perhaps 1-PP is interacting with the nortriptyline to produce overactivity of certain noradrenergic pathways in you. There is some suggestion that NE levels stabilize with continued exposure to 1-PP, but very little work has been done to study this.


- Scott


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.